Botox May Impair Texting Skills

MakenzieR on 24 Jun 2011 at 12:00pm

It's common in the RealSelf Q&A to see questions about using Botox for hyperhidrosis -- aka excess sweating. And doctors suggest that it can be a great solution for the right patient. But apparently, Botox for the hands put a wrinkle in the texting abilities of one 17-year-old girl.

Though it's never to come to light like this, muscle weakness is a known side effect of getting Botox in your hands

"There can be some weakness noted with grip strength especially with the thumb so depending on your occupation or need of hand clenching, certain areas might purposely be avoided or have less units injected," said NY dermatologist Dr. Ronald Shelton.

texting with sweaty handsOther doctors echo his statement in a RealSelf Q&A. They all recommend seeing a highly experience injector who can minimize this effect as much as possible. 

According the Reuters article that broke her story, the teen's issues went away after about six weeks, but injections are repeated between 3-7 months. 

According to MedicineNet.com, an estimated 2-3% of Americans have hyperhidrosis. In 2010, a wireless survey found that 91% of Americans use cell phones. While not everyone texts, pushing any of those small buttons or using a touch screen requires some hand power.

But what's the bigger inconvenience: sweaty hands sliding over the phone, or texting a little slower? 

Photo credit: NeitherFanboy and GrowWear on flickr